J Cutan Pathol 2019 May 18;46(5):363-367. Epub 2019 Feb 18.
Department of Dermatology, Nara Medical University School of Medicine, Nara, Japan.
Pustules with facial and/or neck edema is one characteristic feature of drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (DIHS/DRESS) at the early stage. Although several retrospective histopathologic studies on DIHS/DRESS have been reported, the detailed histopathologic findings of facial pustules for DIHS/DRESS are unavailable. We herein report a case of DIHS/DRESS with facial pustules that was histopathologically similar to eosinophilic pustular folliculitis (EPF). Eosinophilic infiltration into expanded follicles and sebaceous glands, which is highly characteristic of EPF, was detected in pustules due to DIHS/DRESS in this case. There are numerous pathophysiological similarities between DIHS/DRESS and EPF, which may cause their histopathologic similarity. Our findings suggest that facial pustules of DIHS/DRESS may histopathologically mimic EPF.